Diffuse alveolar haemorrhage: a volatile situation

Diffuse alveolar haemorrhage: a volatile situation

Published: 04 May 2018

© Anaesthesia Cases / 2018-0078 / ISSN 2396-8397

Authors

Dr Thomas Lightburn [1]
Dr Lee Helliwell [2]
  • [1] ACCS, Anaesthetics, Lancashire Teaching Hospitals, Preston, United Kingdom
  • [2] Consultant, Acute Medicine, Lancashire Teaching Hospitals, Preston, United Kingdom

Summary

We describe the case of a 26-year-old patient undergoing a planned procedure who suffered diffuse alveolar haemorrhage (DAH) following exposure to sevoflurane. Although the patient suffers from systemic lupus erythematosus, this was thought to be an unlikely cause of the DAH given the clinical findings, thus the cause was attributed to the volatile agent. This rarely reported phenomenon should be considered in all postoperative cases of pulmonary haemorrhage.

How to Submit a Case Report

Only registered users can submit case reports. Registration is free.

Current AAGBI members are automatically registered and just need to log onto the site using either their membership number or email address and click the ‘Submit a Case’ button
www.casereports.org/case-reports/user/login

If you are not an AAGBI member, please apply to become a registered user here: 
www.casereports.org/user/register

If you require assistance, please view our FAQs:
www.casereports.org/faq